Oregon, 2005Flooding in Oregon, December 26 to 31, 2005
December 26 to 31, 2005 · NWS MFR · 5 events in 5 counties and zones
5 flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $14 million
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 25, 8:53 PM PST, 3 hours 7 minutes earlier.
Area forecast discussion, Dec 25, 8:53 PM PST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
853 PM PST SUN DEC 25 2005
.DISCUSSION...WINDY CONDITIONS CONTINUE ON THE COAST...SHASTA
VALLEYS AND THE RIDGES FROM THE CASCADES TO THE COAST. THE SHORTWAVE
THAT IS COMING ASHORE AND THE SURFACE GRADIENT DECREASE FOLLOWING
BEHIND IT WILL SEE A DECREASE IN THESE WINDS LATE THIS EVENING AND
INTO THE WEE HOURS OF THE MORNING. CURRENT MODEL QPF AND AND
THICKNESS STILL SHOWING THAT CURRENT FORECAST IS ON TRACK. HAVE
ALREADY UPDATED FORECAST TO ADD ISOLATED THUNDERSTORM TO THE COAST
WITH THE POSSIBILITY OF STEERING WINDS BRINGING THE THUNDER IN THE
COASTAL WATERS INLAND A BIT BEFORE THEY DROP OFF QUICKLY AFTER
LEAVING THE WARM...IN RESPECT TO THE COLD POOL ALOFT...WATERS ON THE
COAST.
.PREVIOUS DISCUSSION...A COLD FRONT MOVING ONSHORE THIS EVENING WITH
EXCELLENT MOISTURE PLUME WILL PRODUCE COPIOUS RAINFALL AMOUNTS ALONG
THE NORTH CALIFORNIA AND SOUTH OREGON COAST...UP TO 3 INCHES IN THE
COASTAL RANGE TONIGHT. SNOW LEVELS ABOVE MOST PASSES...AROUND 5000
FEET...WILL LIMIT THE CURRENT THREAT OF HEAVY SNOW TO HIGH
ELEVATIONS. THE WINTER STORM WARNING AND SNOW ADVISORIES HAVE BEEN
TRIMMED BACK...ENDING AT 7 AM MONDAY AND IN EFFECT ONLY ABOVE 5000
FEET.
THERE WILL BE A LITTLE BREAK BETWEEN SYSTEMS MONDAY NIGHT UNDER A
WEAK RIDGE BEFORE ANOTHER STORM-FORCE LOW APPROACHES FROM THE WEST
TUESDAY MORNING. WINDS ALONG THE COAST SHOULD BE ROARING. THE WARM
FRONT WILL BRING LIGHT TO MODERATE PRECIP TUESDAY WITH SNOW LEVELS
RISING CONSIDERABLY TO AROUND 7500 FEET. THE TRAILING COLD FRONT
PACKS QUITE A WALLOP WEDNESDAY WITH THE POTENTIAL FOR HIGH WINDS...
HEAVY SNOW ABOVE 5000 FEET...AND RIVER FLOODING. SNOW LEVELS WILL
DROP TO AROUND 3500 FEET BEHIND THE FRONT WEDNESDAY NIGHT. BUT WITH
SHOWERS EXPECTED...ONLY A COUPLE MORE INCHES OF SNOW IS POSSIBLE.
EXTENDED PORTION OF THE FORECAST LOOKS WET AND CLOUDY. NO REAL BREAK
IN THE STORMY WEATHER PATTERN IS LIKELY TO OCCUR UNTIL AFTER FRIDAY.
&&
.AVIATION...GENERALLY MVFR CONDITIONS EXPECTED TONIGHT IN WIDESPREAD
LIGHT TO MODERATE RAIN. GUSTY SOUTH WINDS AT THE COAST. HIGHER
TERRAIN OBSCURED BY WEATHER.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING...FLORENCE TO OR/CA BORDER 0-60 NM.
HIGH WIND WARNING...ZONES 21-22 THROUGH 12AM TONIGHT.
HIGH WIND WATCH...ZONES 21-22 TUESDAY MORNING.
SMALL CRAFT ADVISORY...FLORENCE TO CA BORDER 0-60 NM.
SNOW ADVISORY...ZONES 027>31 ABOVE 5000 FT THROUGH 7AM MONDAY.
CA...WINTER STORM WARNING...ZONES 80-82-83 ABOVE 5000 FT THROUGH 7AM
MONDAY.
GALE WARNING...OR/CA BORDER TO PT ST GEORGE 0-60 NM.
WIND ADVISORY...SHASTA VALLEY THIS EVENING.
SMALL CRAFT ADVISORY...OR BORDER TO PT ST GEORGE CA 0-60 NM.
SNOW ADVISORY...ZONES 81-84-85 ABOVE 5000 FT THROUGH 7AM MONDAY.
&&
SVEN
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Dec 25, 10:40 PM PST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1040 PM PST SUN DEC 25 2005
ORZ021-022-261400-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
1040 PM PST SUN DEC 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TONIGHT
HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT. SEE PDXNPWMFR FOR
FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HIGH WIND WATCH FOR TUESDAY MORNING. SEE PDXNPWMFR FOR FURTHER
INFORMATION. A STRONG LOW PRESSURE SYSTEM TUESDAY AND WEDNESDAY IS
EXPECTED TO BRING STRONG WINDS AND SIGNIFICANT RAIN.
CAZ080-082-083-261400-
WESTERN SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
1040 PM PST SUN DEC 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TONIGHT
WINTER STORM WARNING IN EFFECT UNTIL 7 AM MONDAY FOR ELEVATIONS
ABOVE 5000 FEET. SEE PDXWSWMFR FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A STRONG LOW PRESSURE SYSTEM TUESDAY AND WEDNESDAY IS EXPECTED
TO BRING SIGNIFICANT RAIN AND SNOW.
CAZ081-084-085-ORZ027>031-261400-
CENTRAL SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
1040 PM PST SUN DEC 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SNOW ADVISORY IN EFFECT UNTIL 7AM MONDAY FOR ELEVATIONS ABOVE 5000
FEET. SEE PDXWSWMFR FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SNOW ADVISORY ENDS AT 7 AM MONDAY. A STRONG LOW PRESSURE SYSTEM
TUESDAY AND WEDNESDAY IS EXPECTED TO BRING SIGNIFICANT RAIN AND SNOW.
ORZ024-026-261400-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
1040 PM PST SUN DEC 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TONIGHT
HIGH WATER ON THE APPLEGATE RIVER MAY FLOOD LOW LYING BRIDGES.
HIGH WATER ON THE ILLINOIS RIVER MAY CREATE DANGEROUS RECREATION
CONDITIONS. SEE PDXFLSMFR FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A STRONG LOW PRESSURE SYSTEM TUESDAY AND WEDNESDAY IS EXPECTED
TO BRING SIGNIFICANT RAIN AND SNOW.
GERIG
Flood, South Central Oregon Coast
- When
- December 26, 12:00 AM PST to December 31, 11:59 PM PST
- Where
- South Central Oregon Coast forecast zone
- Property damage
- $4.6 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 45.467, -120.200
Estimated total damage in Coos County. 54 homes and businesses damaged, most due to a dike failure in Coos Bay.
Flood, Curry County Coast
- When
- December 26, 12:00 AM PST to December 31, 11:59 PM PST
- Where
- Curry County Coast forecast zone
- Property damage
- $1.6 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
Estimated total damage in Curry County. 1 to 2 homes damaged, a major landslide just south of Port Orford caused 1 million in damage to Highway 101.
Flood, Central Douglas County
- When
- December 26, 12:00 AM PST to December 31, 11:59 PM PST
- Where
- Central Douglas County forecast zone
- Property damage
- $1.6 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 44.483, -118.950
Estimated total damage in Douglas County. 43 homes and businesses damaged.
Flood, Eastern Curry County & Josephine County
- When
- December 26, 12:00 AM PST to December 31, 11:59 PM PST
- Where
- Eastern Curry County & Josephine County forecast zone
- Property damage
- $588,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.417, -123.886 (the zone’s center; the record gives no point)
Estimated total damage in Josephine County. 1 home destroyed when it slid down a hillside.
Flood, Jackson County
- When
- December 26, 12:00 AM PST to December 31, 11:59 PM PST
- Where
- Jackson County forecast zone
- Property damage
- $5.8 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.432, -122.728 (the zone’s center; the record gives no point)
Estimated total damage in Jackson County. 392 homes and businesses damaged. A major slide on I-5 near Siskiyou Summit caused 2 million in damage, mostly to a road drainage system.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Vermont, December 26, 2005$60,000 · 4 events
- Heavy Snow and Damaging Winds in Utah, December 26 to 27, 2005$30,000 · 80 kt wind · 6 events
- Dense Fog in Virginia, December 26, 200516 events
- Tornado in California, December 26, 2005$20,000 · F0 · 1 event
- Dense Fog in West Virginia, December 26, 20058 events
- Winter Weather in North Carolina, December 26, 20057 events
- Winter Weather in Colorado, December 26 to 27, 20057 events
- High Wind in Oregon, December 26 to 27, 200576 kt wind · 6 events
- Dense Fog in Maryland, December 26, 20053 events
- Dense Fog in Wisconsin, December 26 to 27, 20053 events
- Winter Storm in Maine, December 26 to 27, 20053 events
- Heavy Snow in Maine, December 26 to 27, 20052 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482307, 5482308, 5482309, 5482310, 5482417.